# SDR 2002FA0000469

- Difficulty date: April 1, 2002
- Submitted: April 11, 2002
- Operation: General aviation
- Aircraft: N80657
- Make and model: Cessna 172M
- Aircraft serial: 17266693
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: M3525
- Part serial: 71390
- Condition: Burned
- Location: Left Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE FLIGHT ENGINE BECAME ROUGH.  PILOT CONTINUED TOWARDS AIRPORT,  WITH NO OTHER OPTIONS, AND LANDED SAFELY.  ONCE ON THE GROUND, THE PILOT/ MECHANIC DID AN ENGINE RUN-UP AND FOUND LEFT MAGNETO DEAD.  FURTHER INSPECTION REVEALED A HOLE BURNED THROUGH THE COIL CASE INSIDE THE MAGNETO.  NEW COIL AND INSPECTION PUT AIRCRAFT BACK IN SERVICE.
